Velocity spectrum for non-Markovian Brownian motion in a periodic potential.

Igarashi, A. and McClintock, Peter V. E. and Stocks, N. G. (1992) Velocity spectrum for non-Markovian Brownian motion in a periodic potential. Journal of Statistical Physics, 66 (3/4). pp. 1059-1070. ISSN 0022-4715

Full text not available from this repository.

Abstract

Non-Markovian Brownian motion in a periodic potential is studied by means of an electronic analogue simulator. Velocity spectra, the Fourier transforms of velocity autocorrelation functions, are obtained for three types of random force, that is, a white noise, an Ornstein-Uhlenbeck process, and a quasimonochromatic noise. The analogue results are in good agreement both with theoretical ones calculated with the use of a matrix-continued-fraction method, and with the results of digital simulations. An unexpected extra peak in the velocity spectrum is observed for Ornstein-Uhlenbeck noise with large correlation time. The peak is attributed to a slow oscillatory motion of the Brownian particle as it moves back and forth over several lattice spaces. Its relationship to an approximate Langevin equation is discussed.

Item Type:
Journal Article
Journal or Publication Title:
Journal of Statistical Physics
Uncontrolled Keywords:
/dk/atira/pure/researchoutput/libraryofcongress/qc
Subjects:
ID Code:
32191
Deposited On:
18 Mar 2010 11:52
Refereed?:
Yes
Published?:
Published
Last Modified:
01 Jan 2020 06:53